Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Medication to protect the stomach lining - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions

User :   hello
Doctor :   Hi
User :   Hello, I have had severe stomach problems now for over a year. They had put me on a acid suppressing medication called omepazole and i was prescribed 20mg twice a day. I had taken this dose for many many months, but over time i became very ill in my stomach and felt like something was wasteing away. After reading the leaflet for omepazole i decided to see if it was that medication. As soon as i stopped taking this medication i started to feel much much better within a day or two. Now i am just aware that this medication can erode and attack the lining of the stomach and have just read that there is also medication that a person can take to coat the lining of the stomach to make it much stronger under the influance of omepazole. I have searched the internet and cannot find a speficic name for such a stomach coating medication. Can you please tell me the name of such medications and if i will need a prescription for such medciations. Just some background, i was placed on omepazole because of suspected ulcers Many Thanks for ur
Doctor :  
How can I help you?
Doctor :  
Let me read your query so that I can answer you better
Doctor :   Omeprazole is relatively a safe drug
User :   yes but there is also drugs that coat the lining of the you know of any?
Doctor :  
It helps in reducing the acid secretion in the stomach and preventing the pain that is caused by acid when they touch the ulcers
Doctor :  
They are drugs like Aluminium and Magnesium drugs
Doctor :  
that coat the ulcer
Doctor :  
Prostaglandins is the chemical structure in the lining
User :   ok... is there anything spefiic that you know coat the stomach lining?
User :   ok.... thats good...should i see my doctor about this issue?
Doctor :  
that helps you protect
Doctor :  
Doctor :  
He will prescribe you analogues of that

Doctor :  
and your stomach lining is restored
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor